• question-icon

    Suggest alternative medication for Clindamycin

default
Posted on Thu, 3 Aug 2017 in Medicines and Side Effects
Question: I have just had a cyst removed on my thigh.
The dr prescribed clindamycin 150. I took one
And had terrible heartburn. I'm taking
Pantaprazolr in the morning. Is there a good
antibiotic substitute
doctor
Answered by Dr. Michelle Gibson James 23 minutes later
Brief Answer:
other options are available

Detailed Answer:
HI, thanks for using healthcare magic

Clindamycin is not commonly used because it is associated with colitis (inflammation of the colon) in some persons. Clostridium difficile diarrhea is an associated complication.
It usually used if there is a severe infection present.

If there is no severe infection present then there are a number of different antibiotic options such as augmentin, keflex,cloxacillin moxifloxacin.

You may want to speak to your doctor about using another option

I hope this helps, feel free to ask any other question
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Clostridium difficile

doctor1 MD

Two consecutive urine cultures have reported staph epi 100,000. The sensitivities included Bactrim (sulfa allergy), erythomycin, and the remaining...

doctor1 MD

I have c difficile, just been treated with vancomycin. I finished the meds i week ago (Thurs) and now my diharrea is back. Today I went to the...

doctor1 MD

I recently was hospitalized and taking antibiotics for UTI. Since last night I have stomach pain and diarrhea. I have had c diff in the past. I am...

doctor1 MD

My aunt has bloody stool and puss discharge, she is in denial that anything is wrong. She was on a strong Antibiotic regiment (probably has...

doctor1 MD

Hi, I had foot surgery and took antibiotics for about 5 weeks total. I'm off them now but my bowel movements have changed and I have cramps,...

doctor1 MD

I recently had to take an antibiotic for a sinus infection . It gave me diarrhea . Unfortunately, now I have very itchy rectum . What cream can...

Get personalised answers from verified doctor in minutes across 80+ specialties

148 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Michelle Gibson James
  • Q - Can Hydroxyzine be taken for urinary tract and bladder infections?

  • Q - What causes black colored stool?

  • Q - What causes dizziness in an elderly person post suffering a concussion?

  • Q - What does severe atrophy in a MRI report indicate?

  • Q - What causes electric shock like sensation in the arms radiating to the...

  • Q - Suggest treatment for swollen lymph nodes and fever in a child

  • Q - What does resting heart beat of 52 indicate?

  • Q - What causes diarrhea and upper right abdominal pain?

  • Q - Is Oxycodone 10/325 different from Oxycodone 114?

  • Q - Can Antabuse cause dizziness?

backtotop2